Slice convergence : stabilité et optimisation dans les espaces non réflexifs
ESAIM: Control, Optimisation and Calculus of Variations, Tome 10 (2004) no. 4, pp. 505-525.

Il est démontré par Mentagui [ESAIM : COCV 9 (2003) 297-315] que, dans le cas des espaces de Banach généraux, la convergence d'Attouch-Wets est stable par une classe d'opérations classiques de l'analyse convexe, lorsque les limites des suites d'ensembles et de fonctions satisfont certaines conditions de qualification naturelles. Ceci tombe en défaut avec la slice convergence. Dans cet article, nous établissons des conditions de qualification uniformes assurant la stabilité de la slice convergence et de la slice convergence duale par les mêmes opérations, dont le rôle est fondamental en optimisation convexe. Nous obtenons comme conséquences certains résultats clés de stabilité de l'épi-convergence établis par Mc Linden et Bergstrom [Trans. Amer. Math. Soc. 286 (1981) 127-142] en dimension finie. Comme application, nous présentons un modèle de convergence et de stabilité recouvrant une large classe de problèmes en optimisation convexe et en théorie de la dualité. Les éléments clés dans notre démarche sont l'analyse d'horizon, les notions de quasi-continuité et d'inf-locale compacité des fonctions convexes, puis la bicontinuité de la transformation de Legendre-Fenchel relativement à la slice convergence et la slice convergence duale.

It is shown by Mentagui [ESAIM: COCV 9 (2003) 297-315] that, in the case of general Banach spaces, the Attouch-Wets convergence is stable by a class of classical operations of convex analysis, when the limits satisfy some natural qualification conditions. This fails with the slice convergence. We establish here uniform qualification conditions ensuring the stability of the slice convergence under the same operations which play a basic role in convex optimization. We obtain as consequences, some key stability results of epi-convergence established by Mc Linden and Bergstrom [Trans. Amer. Math. Soc. 286 (1981) 127-142] in finite dimension. As an application, we give a model of convergence and stability for a wide class of problems in convex optimization and duality theory. The key ingredients in our methodology are, the horizon analysis, the notions of quasi-continuity and inf-local compactness of convex functions, and the bicontinuity of the Legendre-Fenchel transform relatively to the slice convergence.

DOI : https://doi.org/10.1051/cocv:2004017
Classification : 90C25,  90C31,  49K40,  46N10
Mots clés : fonction convexe, opérateur linéaire, slice convergence, Mosco-convergence, épi-convergence, convergence uniforme sur les bornés, inf-locale compacité, quasi-continuité, cône (fonction) horizon, dualité, stabilité, optimisation convexe
@article{COCV_2004__10_4_505_0,
     author = {Hajioui, Khalid El and Mentagui, Driss},
     title = {Slice convergence : stabilit\'e et optimisation dans les espaces non r\'eflexifs},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {505--525},
     publisher = {EDP-Sciences},
     volume = {10},
     number = {4},
     year = {2004},
     doi = {10.1051/cocv:2004017},
     zbl = {1072.49009},
     mrnumber = {2111077},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.1051/cocv:2004017/}
}
Hajioui, Khalid El; Mentagui, Driss. Slice convergence : stabilité et optimisation dans les espaces non réflexifs. ESAIM: Control, Optimisation and Calculus of Variations, Tome 10 (2004) no. 4, pp. 505-525. doi : 10.1051/cocv:2004017. http://archive.numdam.org/articles/10.1051/cocv:2004017/

[1] H. Attouch, Variational convergence for functions and operators, Applicable Mathematics Series. Pitman, London (1984). | MR 773850 | Zbl 0561.49012

[2] H. Attouch, D. Azé and R.J.-B. Wets, Convergence of convex-concave saddle functions; continuity properties of the Legendre-Fenchel transform with applications to convex programming and mechanics. Ann. Inst. Henri Poincaré 5 (1988) 537-572. | Numdam | MR 978671 | Zbl 0667.49009

[3] H. Attouch and G. Beer, On the convergence of subdifferentials of convex functions. Arch. Math. 60 (1993) 389-400. | MR 1206324 | Zbl 0778.49018

[4] H. Attouch and H. Brezis, Duality for the sum of convex functions in general Banach spaces. Publications AVAMAC, Perpignan, 84-10. Av (1984).

[5] H. Attouch and R.J.-B. Wets, Quantitative stability of variational systems: II. A framework for nonlinear conditionning. IIASA working paper (1988) 88-89.

[6] H. Attouch and R. J. -B. Wets, Quantitative stability of variational systems: I. The epigraphical distance. Trans. Amer. Math. Soc. 328 (1991) 695-729. | MR 1018570 | Zbl 0753.49007

[7] D. Azé and J.-P. Penot, Operations on convergent families of sets and functions. Optimization 21 (1990) 521-534. | MR 1069660 | Zbl 0719.49013

[8] B. Bank, J. Guddat, D. Klatte, B. Kummer and K. Tammer, Nonlinear parametric optimization. Akademie Verlag (1982). | MR 701243 | Zbl 0502.49002

[9] G. Beer, Topologies on closed and closed convex sets and the Effros measurability of set valued functions, in Sém. d'Anal. Convexe, Montpellier (1991), exposé No. 2, 2.1-2.44. | Zbl 0824.46089

[10] G. Beer, The slice topology: A viable alternative to Mosco convergence in nonreflexive spaces. Nonlinear. Anal. Theo. Meth. Appl. 19 (1992) 271-290. | MR 1176063 | Zbl 0786.46006

[11] G. Beer and J. Borwein, Mosco convergence and reflexivity. Proc. Amer. Math. Soc. 109 (1990) 427-436. | MR 1012924 | Zbl 0763.46006

[12] G. Beer and R. Lucchetti, Convex optimization and the epi-distance topology. Trans. Amer. Math. Soc. 327 (1991) 795-813. | MR 1012526 | Zbl 0681.46013

[13] G. Beer and R. Lucchetti, The epi-distance topology: Continuity and stability results with applications to convex optimization problems. Math. Oper. Res. 17 (1992) 715-726. | MR 1177732 | Zbl 0767.49011

[14] G. Beer and R. Lucchetti, Weak topologies for the closed subsets of a metrizable space. Trans. Amer. Math. Soc. 335 (1993) 805-822. | MR 1094552 | Zbl 0810.54011

[15] N. Bourbaki, Espaces vectoriels topologiques. Masson, Paris (1981). | MR 633754 | Zbl 0482.46001

[16] H. Brezis, Analyse fonctionnelle, théorie et applications. Masson, Paris (1983). | MR 697382 | Zbl 0511.46001

[17] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions. Lect. Notes Math. 580 (1977). | MR 467310 | Zbl 0346.46038

[18] J. Dieudonné, Sur la séparation des ensembles convexes. Math. Annal. 163 (1966) 1-3. | EuDML 161348 | MR 194865 | Zbl 0131.11401

[19] S. Dolecki, G. Salinetti and R.J.-B. Wets, Convergence of functions: equi-semicontinuity. Trans. Amer. Math. Soc. 276 (1983) 409-429. | MR 684518 | Zbl 0504.49006

[20] A.L. Dontchev and T. Zolezzi, Well-posed optimization problems. Lect. Notes Math. 1543 (1993). | MR 1239439 | Zbl 0797.49001

[21] I. Ekeland et R. Temam, Analyse convexe et problèmes variationnels. Dunod, Paris (1974). | MR 463993 | Zbl 0281.49001

[22] K. El Hajioui, Convergences variationnelles: approximations inf-convolutives généralisées, stabilité et optimisation dans les espaces non réflexifs. Thèse de Doctorat, Université Ibn Tofail, Kénitra (2002).

[23] K. El Hajioui et D. Mentagui, Sur la stabilité d'une convergence variationnelle dans les espaces de Banach généraux, en préparation.

[24] J. Hadamard, Sur les problèmes aux dérivées partielles et leur signification physique. Publ. Univ. Princeton 13 (1902) 49-52.

[25] J. Hadamard, Lectures on Cauchy's problem in linear partial differential equations. Dover (1953). | MR 51411 | Zbl 0049.34805

[26] J.L. Joly, Une famille de topologies et de convergences sur l'ensemble des fonctionnelles convexes. Thèse Grenoble (1970).

[27] G. Köthe, Topological vector spaces (I, II). Springer (1969, 1979). | MR 248498 | Zbl 0179.17001

[28] J. Lahrache, Stabilité et convergences dans les espaces non réflexifs, in Sém. d'Anal. Convexe Montpellier, exposé No. 10 (1991). | MR 1154510 | Zbl 0859.49011

[29] P.J. Laurent, Approximation et optimisation. Hermann, Paris (1972). | MR 467080 | Zbl 0238.90058

[30] L. Mclinden and R.C. Bergstrom, Preservation of convergence of convex sets and functions in finite dimensions. Trans. Amer. Math. Soc. 286 (1981) 127-142. | MR 628449 | Zbl 0468.90063

[31] D. Mentagui, Inf-convolution polaire, stabilité de l'épi-convergence et estimation de la rapidité de convergence d'une suite de compacts. Thèse Rabat (1988).

[32] D. Mentagui, Problèmes d'optimisation biens posés et convergences variationnelles. Théorie et applications dans le cadre de l'optimisation non différentiable. Thèse d'État, F.U.N.D.P., Namur (1996).

[33] D. Mentagui, Caractérisation de la stabilité d'un problème de minimisation associé à une fonction de perturbation particulière. Pub. Inst. Math. 60 (1996) 65-74. | EuDML 261104 | MR 1428893 | Zbl 1007.49023

[34] D. Mentagui, Analyse de récession et résultats de stabilité d'une convergence variationnelle. Application à la théorie de la dualité en programmation mathématique. ESAIM: COCV 9 (2003) 297-315. | EuDML 245581 | Numdam | MR 1966535 | Zbl 1073.49006

[35] D. Mentagui et K. El Hajioui, Convergences des fonctions convexes et approximations inf-convolutives généralisées. Publ. Inst. Math., Nouvelle série 86 (2002) 123-136. | EuDML 258195 | MR 1997618 | Zbl 1086.49012

[36] J.J. Moreau, Fonctionnelles convexes. Sém. sur les E.D.P. collège de France, Paris (1967). | Numdam

[37] U. Mosco, Approximation of the solutions of some variational inequalities. Ann. Scuola Normale Sup. Pisa 21 (1967) 373-394. | EuDML 83428 | Numdam | MR 226376 | Zbl 0184.36803

[38] U. Mosco, On the continuity of the Young-Fenchel transform. J. Math. Anal. Appl. 25 (1971) 518-535. | MR 283586 | Zbl 0253.46086

[39] R. Phelps, Convex functions, monotone operators and differentiability. Lect. Notes Math. 1364 (1989). | MR 984602 | Zbl 0658.46035

[40] H. Radström, An imbedding theorem for spaces of convex sets. Proc. Amer. Math. Soc. 3 (1952) 165-169. | MR 45938 | Zbl 0046.33304

[41] R.T. Rockafellar, Convex Analysis. Princeton Univ. Press (1970). | MR 274683 | Zbl 0193.18401

[42] R.T. Rockafellar and R.J.-B. Wets, Variational analysis. Springer (1998). | MR 1491362 | Zbl 0888.49001

[43] Y. Sonntag and C. Zalinescu, Set convergences: An attempt of classification, in Proc. of Intl. Conf. on Diff. Equations and Control theory, Iasi, Romania, August (1990) 199-226. | MR 1173857 | Zbl 0786.54013

[44] A.N. Tikhonov, Stability of inverse problems. Dokl. Akad. Nauk. USSR 39 (1943) 176-179. | MR 9685 | Zbl 0061.23308

[45] A.N. Tikhonov, Solution of incorrectly formulated problems and the regularization methods. Soviet Math. Dokl. 4 (1963) 1035-1038. | Zbl 0141.11001

[46] A.N. Tikhonov, Methods for the regularization of optimal control problems. Soviet Math. Dokl. 6 (1965) 761-763. | MR 179023 | Zbl 0144.12704

[47] A.N. Tikhonov and V. Arsenine, Methods for solving ill-posed problems. Nauka (1986). | MR 857101

[48] R.J.-B. Wets, A formula for the level sets of epi-limits and some applications, Mathematical theories of optimization, J.P. Cecconi and T. Zolezzi Eds., Lect. Notes Math. 983 (1983). | MR 713816 | Zbl 0518.49008

[49] R.A. Wijsman, Convergence of sequences of convex sets, cones and functions. Bull. Amer. Math. Soc. 70 (1964) 186-188. | MR 157278 | Zbl 0121.39001

[50] R.A. Wijsman, Convergence of sequences of convex sets, cones and functions II. Trans. Amer. Math. Soc. 123 (1966) 32-45. | MR 196599 | Zbl 0146.18204

[51] T. Zolezzi, On stability in mathematical programming. Math. Programming 21 (1984) 227-242. | MR 751252

[52] T. Zolezzi, Continuity of generalized gradients and multipliers under perturbations. Math. Oper. Res. 10 (1985) 664-673. | MR 812824 | Zbl 0583.49019

[53] T. Zolezzi, Stability analysis in optimization. Lect. Notes Math. 1990 (1986) 397-419. | MR 858360 | Zbl 0588.49016